Alert archive / Arizona / Flash Flood Warnings in 2016
Flash Flood Warning 22, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 30, 2016, 2:39 PM MST for Coconino County, Navajo County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2016, 2:39 PM MST (21:39 UTC)
- Expired
- Jul 30, 2016, 5:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 42 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.7 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WGUS55 KFGZ 302139
FFWFGZ
AZC005-017-310015-
/O.NEW.KFGZ.FF.W.0022.160730T2139Z-160731T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
239 PM MST SAT JUL 30 2016
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA...
SOUTHWESTERN NAVAJO COUNTY IN NORTH CENTRAL ARIZONA...
* UNTIL 515 PM MST
* AT 238 PM MST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO TO THREE INCHES OF
RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHEVELON CANYON LAKE CAMPGROUND...CHEVELON CROSSING CAMPGROUND AND
CHEVELON CANYON DAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3479 11058 3439 11076 3450 11096 3459 11097
3482 11064
$$
MCS3 follow-up statements
328
WGUS75 KFGZ 302246
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
346 PM MST SAT JUL 30 2016
AZC005-017-310015-
/O.CON.KFGZ.FF.W.0022.000000T0000Z-160731T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-NAVAJO AZ-
346 PM MST SAT JUL 30 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR
SOUTHEASTERN COCONINO AND SOUTHWESTERN NAVAJO COUNTIES...
AT 341 PM MST...DOPPLER RADAR INDICATED HEAVY RAIN HAS STOPPED
ACROSS THE AREA ABOUT 20 MILES NORTHWEST OF HEBER-OVERGAARD, OR 10
MILES NORTH OF FOREST LAKES. UP TO THREE INCHES OF RAIN HAVE FALLEN.
EXPECT ELEVATED FLOW THROUGH DRAINAGES IN THE AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHEVELON CANYON LAKE CAMPGROUND...CHEVELON CROSSING CAMPGROUND AND
CHEVELON CANYON DAM.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WEST CHEVELON
CANYON...WILLOW CREEK...WILDCAT CANYON...CHEVELON CANYON...ALDER
CREEK...SAND DRAW...BLACK CANYON AND POTATO WASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3479 11058 3439 11076 3450 11096 3459 11097
3482 11064
$$
RR866
WGUS75 KFGZ 302333
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
433 PM MST SAT JUL 30 2016
AZC005-017-310015-
/O.CON.KFGZ.FF.W.0022.000000T0000Z-160731T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-NAVAJO AZ-
433 PM MST SAT JUL 30 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR
SOUTHEASTERN COCONINO AND SOUTHWESTERN NAVAJO COUNTIES...
AT 431 PM MST...DOPPLER RADAR INDICATED HEAVY RAIN HAS ENDED IN THE
AREA ABOUT 20 MILES NORTHWEST OF HEBER-OVERGAARD, OR 10 MILES NORTH
OF FOREST LAKES. DOPPLER RADAR INDICATED UP TO THREE INCHES OF RAIN
HAS FALLEN THERE. ELEVATED FLOW THROUGH DRAINAGES IN THE AREA WILL
CONTINUE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CHEVELON CANYON LAKE CAMPGROUND...CHEVELON CROSSING CAMPGROUND AND
CHEVELON CANYON DAM.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...WEST CHEVELON
CANYON...WILLOW CREEK...WILDCAT CANYON...CHEVELON CANYON...ALDER
CREEK...SAND DRAW...BLACK CANYON AND POTATO WASH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 3479 11058 3439 11076 3450 11096 3459 11097
3482 11064
$$
RR827
WGUS75 KFGZ 310011
FFSFGZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
511 PM MST SAT JUL 30 2016
AZC005-017-310018-
/O.EXP.KFGZ.FF.W.0022.000000T0000Z-160731T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COCONINO AZ-NAVAJO AZ-
511 PM MST SAT JUL 30 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN COCONINO AND SOUTHWESTERN
NAVAJO COUNTIES WILL EXPIRE AT 515 PM MST...
THE HEAVY RAIN HAS ENDED AND THE THREAT OF SIGNIFICANT FLOODING IS
DIMINISHING. HOWEVER...RUNOFF WILL CONTINUE THIS EVENING THROUGH
CHEVELON CANYON...WILCAT CANYON...ALDER CREEK. PLEASE CONTINUE TO
USE CAUTION IN THESE AREAS.
LAT...LON 3479 11058 3439 11076 3450 11096 3459 11097
3482 11064
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:47 AM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Jul 30, 9:47 AM MST, 4 hours 52 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 947 AM MST SAT JUL 30 2016 .SYNOPSIS...Expect a cooling trend and increasing chances for showers and thunderstorms heading into the weekend as monsoonal moisture returns to the area. Thunderstorms will be capable of producing localized heavy rains, hail and gusty winds throughout the next week as the monsoon looks to remain over the area into next weekend. && .UPDATE...Monsoonal moisture has increased across the area today which will keep an active thunderstorm pattern in place. Overnight debris clouds from convection over west/southwest AZ is thinning quickly which should allow for ample daytime heating to initiate convection. Hi-resolution models favor areas from Flagstaff westward for thunderstorm coverage early on...spreading into the lower elevations late this afternoon and evening. The current forecast covers this trend well. There is enough instability to allow a few strong or severe storms to develop which could produce strong wind and hail. Heavy rain is also a possibility which could lead to flash flooding. The most favored area for stronger storms and heavy rain is across Coconino, Yavapai, Gila and southern Navajo and Apache counties. && .PREV DISCUSSION /318 AM MST/...Monsoonal moisture will continue to flow into the area through the period allowing for cooler daytime temperatures and widespread increasing chances for showers and thunderstorms especially in the afternoon hours. Some upper atmospheric disturbances will allow for convection to continue into the overnight hours saturday night and sunday morning. The main concern throughout this time frame will be the chances for flash flooding due to heavy rain from thunderstorms. Precipitable water values begin to climb above 1.25 inch by early next week and could complicate flash flood potential by creating widespread cloud cover that limits daytime convective heating potential. && .AVIATION...FOR THE 18Z PACKAGE...Expect showers and thunderstorms to initially develop over the mountain regions today, then move into the lower valleys by mid afternoon. Storm activity will linger into the overnight hours. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MCS/Suk AVIATION...KD For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 5:02 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 13 min |
| Jul 29, 5:04 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 41 min |
| Jul 29, 5:05 PM MST | Flash Flood Warning | FGZ | Gila | 115 min |
| Jul 29, 5:20 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 25 min |
| Jul 29, 5:32 PM MST | Areal Flood Advisory | FGZ | Gila | 118 min |
| Jul 29, 5:35 PM MST | Special Weather Statement | FGZ | Yavapai | 25 min |
| Jul 29, 5:48 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 42 min |
| Jul 29, 5:52 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
| Jul 29, 6:14 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 29, 6:21 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Jul 29, 6:29 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 46 min |
| Jul 29, 7:04 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 29, 9:36 PM MST | Areal Flood Advisory | FGZ | Yavapai | 114 min |
| Jul 29, 11:40 PM MST | Special Weather Statement | FGZ | 35 min | |
| Jul 30, 1:33 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 27 min |
| Jul 30, 2:01 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 29 min |
| Jul 30, 3:31 PM MST | Special Weather Statement | FGZ | Yavapai | 29 min |
| Jul 30, 4:22 PM MST | Areal Flood Advisory | FGZ | Yavapai | 113 min |
Nearby
Flash Flood Warnings in Arizona, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.